Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2005, 7:26 PM CDT for Haskell County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- May 13, 2005, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
| May 13, 6:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 140027 TORSJT TXC207-140100- /O.NEW.KSJT.TO.W.0011.050514T0026Z-050514T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 726 PM CDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTHEAST OF OBRIEN...OR ABOUT 19 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... OBRIEN BY 725 PM CDT ROCHESTER BY 735 PM CDT WEINERT BY 745 PM CDT HASKELL BY 800 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3340 9961 3339 9991 3309 9979 3322 9947 $$ 10
2 follow-up statements
000 WWUS54 KSJT 140040 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 739 PM CDT FRI MAY 13 2005 TXC207-140100- /O.CON.KSJT.TO.W.0011.000000T0000Z-050514T0100Z/ HASKELL TX- 739 PM CDT FRI MAY 13 2005 ...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR NORTHERN HASKELL COUNTY... AT 735 PM CDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR OBRIEN...OR ABOUT 15 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... ROCHESTER BY 735 PM CDT WEINERT BY 750 PM CDT HASKELL BY 800 PM CDT LAT...LON 3340 9961 3338 9993 3309 9979 3322 9947 $$ 10
000 WWUS54 KSJT 140045 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT FRI MAY 13 2005 TXC207-140100- /O.CON.KSJT.TO.W.0011.000000T0000Z-050514T0100Z/ HASKELL TX- 745 PM CDT FRI MAY 13 2005 ...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR NORTHERN HASKELL COUNTY... AT 740 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 4 MILES WEST OF WEINERT...OR ABOUT 12 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... WEINERT BY 750 PM CDT HASKELL BY 800 PM CDT LAT...LON 3340 9961 3338 9993 3309 9979 3322 9947 $$ 10
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 6:31 PM CDT, 55 minutes earlier.
Area forecast discussion, May 13, 6:31 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 631 PM CDT FRI MAY 13 2005 .UPDATE... UPDATED FOR TORNADO WATCH 273 WHICH INCLUDES SAN ANGELO TO SABA...THEN NORTHWARD ACROSS ALL OF THE BIG COUNTRY. STORM WERE DEVELOPING SOUTH OF SWEETWATER AND MAY MOVE EASTWARD ALONG I-20 TOWARD ABILEN THE NEXT COUPLE HOURS. LARGE SUPERCELL IN KNOX COUNTY MAY AFFECT HASKELL OR THROCKMORTON 730 TO 8 PM TIME FRAME. LARGE DAMAGING HAIL LIKELY TO DEVELOP WITH THESE STORMS TONIGHT...WITH ISOLATED TORNADOES. && .PREV DISCUSSION... (ISSUED 301 PM CDT FRI MAY 13 2005) DISCUSSION... SCENARIO SHAPING UP FOR AN ACTIVE THUNDERSTORM SCENARIO LATER THIS EVENING AND TONIGHT IN OUR REGION. A SHARPENED DRYLINE HAS MIXED EASTWARD ACROSS WEST TX AND WAS APPROACHING AN IRAAN TO SNYDER LINE. DRYLINE EXTENDED UP TO A MESO-LOW EAST OF LUBBOCK. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR THE AREA JUST NORTH OF OUR COUNTIES INTO SOUTHWESTERN OKLAHOMA...WHERE THUNDERSTORM INITIATION IS IMMINENT. FARTHER SOUTH ALONG THE DRYLINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON/EARLY EVENING ALONG THE DRYLINE AS THE STRONGER PART OF THE CAP IS EVENTUALLY BROKEN. STORMS HAVE ALREADY DEVELOPED NEAR FORT STOCTON. EXPECT SCATTERED STORMS TO MOVE OFF THE DRYLINE AND AFFECT OUR AREA NORTHWEST OF AN ALBANY TO SAN ANGELO TO OZONA LINE THIS EVENING/ EARLY TONIGHT. GIVEN THE STRONG INSTABILITY AND SUFFICIENT VERTICAL SHEAR PROFILES...SOME OF THE STORMS COULD BE SEVERE. LATER TONIGHT THE EFFECTIVE COLD FRONTAL BOUNDARY WILL PUSH SOUTHWARD ACROSS THE RED RIVER AND INTO THE BIG COUNTRY. EXPECT ADDITIONAL STORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONT. LOW-LEVEL JET AND 850 MILLIBAR THETA-E RIDGE SUPPORT HEAVY RAIN POTENTIAL WITH THE STORMS OVERNIGHT. CARRYING CHANCE POPS FOR MOST OF WEST CENTRAL TX SATURDAY...WITH THE BEST SHOWER/THUNDERSTORM COVERAGE SHIFTING SOUTHWESTWARD AS THE FRONT CONTINUES SOUTHWARD. THE NAM AND GFS MODELS STILL SHOW SOME DIFFERENCES LATE SATURDAY INTO SUNDAY. NAM TRYING TO BRIEFLY BRING IN DRIER AIR FROM THE NORTHEAST...BUT IS LESS AGGRESSIVE THAN IN PREVIOUS MODEL RUNS. WITH REMAINING MOISTURE AND POSSIBLY SOME LIFT WITH WEAK EMBEDDED SHORTWAVES ALOFT...KEEPING THE POPS GOING SATURDAY NIGHT INTO SUNDAY. STILL HAVE SOME UNCERTAINTY WITH TIMING...PLACEMENT AND STRENGTH OF THESE WAVES...SO LEANING TOWARD BEING CONSERVATIVE WITH THE POPS AT THIS TIME. THE RAIN CHANCE SHOULD DIMINISH EARLY NEXT WEEK. HEIGHT RISES ALOFT ARE PROGGED THROUGH MID-WEEK WITH UPPER RIDGE BUILDING ACROSS TX LATE NEXT WEEK. THIS PAINTS A DRY WEATHER SCENARIO WITH VERY WARM TEMPERATURES...AND HIGHS CLIMBING INTO THE 90S FOR THE LATTER HALF OF NEXT WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/04
Hazardous weather outlook, May 13, 2:20 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT FRI MAY 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141920- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 220 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS...BUT A WARM LAYER OF AIR ALOFT HAS ACTED AS A CAP TO PREVENT THUNDERSTORM FORMATION SO FAR THIS AFTERNOON. AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...THIS CAP IS EXPECTED TO WEAKEN AND EVENTUALLY BREAK...ALLOWING THUNDERSTORM DEVELOPMENT ALONG A SHARPENING DRYLINE FROM BIG LAKE TO SNYDER. OTHER STORMS WILL DEVELOP ALONG THE REMNANTS OF AN OLD OUTFLOW BOUNDARY FROM LUBBOCK TO WICHITA FALLS. ALL OF THESE STORMS WILL PUSH TO THE EAST AND NORTHEAST...LIKELY BRINGING THEM INTO THE WEST AND NORTHWEST SECTIONS OF WEST CENTRAL TEXAS. THE MOST LIKELY AREA TO SEE ANY OF THE SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF AN OZONA TO SAN ANGELO TO ABILENE LINE. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL QUICKLY REACH SEVERE LEVELS...WITH VERY LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...PARTICULARLY ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. LATE TONIGHT...THE STORMS MAY MERGE INTO A SQUALL LINE ALONG A COLD FRONT ACROSS THE NORTHWEST PORTIONS OF THE AREA. IF THIS LINE DOES DEVELOP...THEN IT WOULD BE EXPECTED TO MOVE SOUTHEAST ACROSS MUCH OF THE REMAINDER OF WEST CENTRAL TEXAS BY SUNRISE SATURDAY MORNING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS FROM THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ALTHOUGH COOLER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY BEHIND THE WEAK FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL OF AT LEAST SCATTERED THUNDERSTORMS. AGAIN...THESE STORMS COULD BECOME QUITE STRONG...WITH A FEW PERHAPS BRIEFLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND INTO THE EVENING ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. SPOTTER ACTIVATION MAY BE REQUESTED FARTHER SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS EVENING. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:54 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 36 min |
| May 13, 7:57 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 33 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| May 13, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 47 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 30 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 37 min |
| May 13, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 31 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 31 min |
| May 13, 10:57 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| May 13, 10:57 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 33 min |
| May 13, 11:10 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 2 hr |
| May 13, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| May 13, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 37 min |
| May 13, 11:29 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 46 min |
| May 13, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 24 min |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 29 min |
| May 14, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 36 min |
| May 14, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| May 14, 12:47 AM CDT | Tornado Warning | SJT | Runnels, Taylor | 28 min |
| May 14, 1:14 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 31 min |
| May 14, 1:44 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 2:14 AM CDT | Tornado Warning | SJT | Coleman, Runnels | 32 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.